New York, 2010Damaging Winds in New York, June 24, 2010
June 24, 2010 · NWS ALY · 5 events in 1 county or zone
A cold front and upper level disturbance moved across the region and triggered thunderstorms during the early afternoon hours of Thursday June 24th across the mid Hudson Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front and upper level disturbance moved across the region and triggered thunderstorms during the early afternoon hours of Thursday June 24th across the mid Hudson Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 24, 10:10 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 10:10 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1110 AM EDT THU JUN 24 2010
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A LOW PRESSURE SYSTEM AS IT
MOVES ACROSS THE REGION TODAY. A COOLER AND DRIER AIR MASS WILL
FILTER IN TONIGHT WITH DRY AND SEASONABLE WEATHER FOR FRIDAY.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 AM...NOT MUCH CU YET IN THE WATCH AREA...EXCEPT IN THE
ADIRONDACKS WHERE SHOWERS WITHOUT LIGHTING HAVE DEVELOPED. FREEZING
LEVEL OFF OUR SOUNDING HIGH AT OVER 14,000 FEET...-20C OVER 25,000
FEET. HAIL NOT AS MUCH ASA THREAT...BUT IMPRESSIVE UNIDIRECTIONAL
WIND SHEAR COULD PRODUCE GOOD BOWING SEGMENT. EXPECT CONVECTION TO
FIRE UP IN THE NEXT COUPLE OF HOURS. FOR NOW...NEED TO RAISE TEMPS
3-6 DEGREES ACROSS THE BOARD. NO OTHER CHANGES.
SEVERE THUNDERSTORM WATCH #404 IS IN EFFECT UNTIL 22Z/THURSDAY FOR
ALL BUT HERKIMER AND HAMILTON COUNTIES. MAIN THREAT DAMAGING WINDS.
PREVIOUS DISCUSSION ISSUED AT 959 AM...UPDATED GRIDS TO BETTER
TIME CONVECTION ACROSS FORECAST AREA. THE STORM PREDICTION CENTER
AS ISSUED A MESOSCALE DISCUSSION #1109 WHICH INCLUDES A PORTION OF
THE FORECAST AREA. BEST CHANGES FOR SEVERE THUNDERSTORMS WILL BE
SOUTH OF THE CAPITAL DISTRICT WHERE INSTABILITY WILL BE GREATEST.
CONVECTION HAS FIRED UP HEAD OF THE COLD FRONT ACROSS WESTERN PA
AND IS HEADING EASTWARD INTO UNSTABLE AIR. MAIN THREAT DAMAGING
WINDS WITH STRONG SPEED SHEAR ACROSS AREA.
PREVIOUS DISCUSSION ISSUED AT 415 PM...RATHER COMPLEX UPCOMING
FORECAST AS MAIN HEIGHT FALL CENTER WILL BE ACROSS THE ST LAWRENCE
VALLEY TODAY...
AS SUGGESTED THIS TIME YESTERDAY...MODELS AND CONVECTIVE SCHEMES
CONTINUE TO HAVE CHALLENGES THIS MORNING. SATELLITE AND RADAR
ANALYSIS THIS MORNING REVEAL A WEAKENING MCS /ACTUALLY A LITTLE
SMALLER THAN THE DEFINITION FOR A MCS/ OVER WESTERN NY. PURE
EXTRAPOLATION OF THIS COMPLEX WOULD BRING RAIN AND EMBEDDED
THUNDER INTO OUR WESTERN 1/3RD OF THE CWA AROUND 10Z AND OUR
ADJACENT WESTERN NEW ENGLAND COUNTIES AROUND 12Z. USUALLY WHEN
THESE COMPLEXES WEAKEN...SO TOO DOES THE FORWARD PROPAGATION SO
THE AFOREMENTIONED TIMES ARE APPROXIMATE AND IF TRENDS CONTINUE.
THIS SEEMS TO BE ALONG THE WARM FRONT AND HIGHER THETA-E AIR
QUICKLY ADVANCING ACROSS OHIO AND LAKE ERIE. SPC HOURLY MESOSCALE
ANALYSIS SUGGESTS PWATS ARE CLOSE TO 2 INCHES WITH MOISTURE
TRANSPORT MAGNITUDES AROUND 40KTS. MUCAPES UPSTREAM ARE QUITE HIGH
WITH VALUES IN EXCESS OF 3K J/KG WHICH IS PROGGED TO ADVECT INTO
PORTIONS OF THE CWA TODAY. PER CLOSE COLLABORATION WITH SPC AND
NEIGHBORING WFOS...SLIGHT RISK FOR THE ENTIRE REGION TODAY AHEAD
OF COLD FRONT WITH BULK SHEAR VALUES BETWEEN 40-50KTS. THIS HIGHER
POTENTIAL INSTABILITY SEEMS TO BE ALONG AND SOUTH OF I90 AND THIS
NOTION IS ALSO SUGGESTED FROM THE KF-NAM RUN THIS EARLY THURSDAY
MORNING PER SPC DISCUSSION. THEREFORE...ENHANCED WORDING WILL BE
PLACE IN THIS REGION AND IN AGREEMENT WITH THE HIGHER PROBABILITY
PER SPC SWODY1. NOW...IF ENOUGH INSOLATION WERE TO OCCUR THEN
UPDRAFTS COULD BECOME RATHER ROBUST WITH SBCAPES IN EXCESS OF 2K
J/KG WITH FORECAST DCAPES BETWEEN 1000-1500 J/KG SUGGEST A STRONG
POTENTIAL FOR DAMAGING DOWNDRAFTS. FROPA TIMING FROM THE NCEP
MODEL SUITE AND EXPERIMENTAL RUC SUGGEST AROUND 20Z FOR OUR
SOUTHEAST ZONES.
IN THE WAKE OF THE FROPA...TRENDS IN THE FORECAST WIND FIELD
HAS WEAKENED AND PREVIOUS GUSTS IN THE MOS NUMBERS HAS COME DOWN.
NEVERTHELESS...PRESSURE RISES AND MIXING LAYER HEIGHTS SUGGEST AT
LEAST 30KT POTENTIAL LATE THIS AFTERNOON.
TEMPERATURES WILL ALSO BE A CHALLENGE WITH A BLEND OF LAV/MET/MAV
AT THIS TIME /LOW-MID 80S IN THE HUDSON RIVER VALLEY AND 70S FOR
THE TERRAIN/.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THOSE AFOREMENTIONED WINDS WILL SUBSIDE THIS EVENING AS THE
SURFACE GRADIENT RELAXES AS HIGH PRESSURE BUILDS IN FROM THE WEST
DESPITE THE REGION STILL EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
THROUGH FRIDAY NIGHT. THIS WILL KEEP THE REGION NEARLY PRECIP
FREE...WITH THE EXCEPTION OF THE HIGHER TERRAIN ON FRIDAY. WITH
DAYTIME HEATING AND RESIDUAL GROUND MOISTURE...THERE IS A SLIGHT
CHANCE FOR A POPUP SHOWER AND WILL RETAIN THE PREVIOUS FORECAST.
TIMING OF NEXT UPSTREAM MCS DEVELOPMENT SEEMS TO HOLD OFF UNTIL
AFTER THE SHORT TERM PERIOD PER MODEL DIAGNOSTICS.
MACHINE MOS NUMBERS LOOK RATHER CLOSE AND A BLEND WITH OUR
PREVIOUS OFFICIAL FORECAST LOOK GOOD.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A WEAK HIGH OVER THE REGION FRIDAY NIGHT MOVES OFF SHORE ON SATURDAY
AS A FRONTAL SYSTEM DROPS SOUTH INTO THE REGION. THE FRONT THEN
STALLS OVER THE REGION SATURDAY NIGHT AS A LOW MOVES ACROSS THE
REGION. ON SUNDAY THE FRONTAL BOUNDARY SURGES NORTH AS A WARM FRONT
AS A STRONGER LOW PRESSURE AREA MOVES ACROSS THE GREAT LAKES
REGION...THEN A COLD FRONT MOVES ACROSS THE REGION MONDAY AS THE LOW
MOVES FROM JUST NORTH OF LAKE CHAMPLAIN INTO THE MARITIMES. THAT IS
FOLLOWED BY THE UPPER TROF DROPPING INTO THE REGION TUESDAY NIGHT
AND SLOWLY MOVING ACROSS THE REGION ON WEDNESDAY. ALL IN ALL...A
RATHER DISMAL AND CLOUDY PERIOD WITH SEVERAL BOUTS OF SHOWERS. FOR
THE MOST PART WE HAVE CHANCE POPS AND HAVE STUCK WITHIN A FEW DEGREES
OF GMOS FOR THE MAX AND MIN TEMPS. THE GFS AND EURO DIFFER SO
CONFIDENCE IS FAIRLY LOW...AND WE HAVE MASSAGED POPS TO BETTER FIT
IN WITH ADJACENT SECTORS AND ALSO LOWERED POPS FROM LIKELY TO CHANCE
DUE TO LOW CONFIDENCE. FOR THE MOST PART HIGH TEMPS DURING THIS
PERIOD RANGE FROM THE HIGH 60S IN COOLER AREAS LIKE THE ADIRONDACKS
AND SOUTHERN VERMONT TO THE LOW AND MID 80S IN THE HUDSON
VALLEY...THEN COOL TO THE MID 60S AND MID 70S ON WEDNESDAY WITH THE
UPPER LOW. LOW TEMPS RANGE FROM THE UPPER 40S TO THE LOWER 60S.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SEVERE THUNDERSTORM WATCH #404 IS IN EFFECT UNTIL 22Z/THURSDAY FOR
KGFL...KALB AND KPOU.
MAINLY VFR CONDITIONS EXPECTED TODAY WITH MVFR-IFR WITH SHOWERS
AND THUNDERSTORMS AS THEY MOVE THROUGH. THUNDERSTORM THREAT IS
ADDRESSED WITH CB IN TAFS AT THIS TIME UNTIL GET A BETTER HANDLE
ON TIMING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE
BEST CHANCES MAINLY SOUTH OF THE CAPITAL DISTRICT.
WITH THE PASSAGE OF THE COLD FRONT A DRIER AND COOLER AIRMASS WILL
FILTER IN TONIGHT. HOWEVER.. WITH WINDS DIMINISHING AND RESIDUAL
LOW LEVEL MOISTURE THERE IS THE POSSIBILITY OF RADIATION FOG
AND/OR LOW STRATUS DURING THE NIGHT TONIGHT.
OUTLOOK...
FRI...VFR...NO SIG WX.
SAT-MON...VFR WITH MVFR POSSIBLE WITH A CHANCE SHRA/-TSRA.
&&
.FIRE WEATHER...
NEAR WET FLAG CONDITIONS EXPECTED TODAY WITH SHOWERS AND
THUNDERSTORMS EXPECTED. DRIER AND COOLER CONDITIONS SETTLE INTO
THE REGION LATE TODAY ON GUSTY NORTHWEST WINDS...THEN THOSE WINDS
WILL SUBSIDE AND DRY CONDITIONS WILL LAST THROUGH FRIDAY.
RELATIVE HUMIDITIES WILL AVERAGE BETWEEN 50 AND 70 PERCENT
TODAY...BETWEEN 90 AND 100 PERCENT TONIGHT...THE DRY OUT BETWEEN
30 AND 40 PERCENT ON FRIDAY.
&&
.HYDROLOGY...
HIGHER MOISTURE CONTENT WILL ADVECT INTO THE REGION TODAY WITH AN
INCREASE COVERAGE OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY
CONTAIN LOCALLY HEAVY DOWNPOURS POSSIBLY PRODUCING ISOLATED
AMOUNTS OF 1 TO 2 INCHES. BASIN AVERAGES ARE EXPECTED REMAIN UNDER
1 INCH...WHICH IS WELL BELOW FLASH FLOOD GUIDANCE...AT THE PRESENT
TIME. FURTHERMORE...WITH RIVERS FLOWS NEAR NORMAL TO BELOW
NORMAL...WE ARE NOT EXPECTING FLOODING ON THE MAIN STEM RIVERS AT
THIS TIME. HOWEVER...RAPID RISES ON SMALL STREAMS AND PONDING OF
WATER ON ROADS AND IN PARKING AREAS/POOR DRAINAGE COULD BE ISSUES
WHERE THUNDERSTORMS PRODUCE HEAVY DOWNPOURS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/BGM
NEAR TERM...IAA/BGM
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...IAA/RCK
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Jun 24, 9:54 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1054 AM EDT THU JUN 24 2010
CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1054 AM EDT THU JUN 24 2010
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...SARATOGA
LAKE GEORGE REGION...CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...MID
HUDSON VALLEY...TACONICS...THE BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY...THEN AGAIN SUNDAY
INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER SPOTTERS HAVE BEEN ACTIVATED FOR THE FOLLOWING COUNTIES...
IN CONNECTICUT...
LITCHFIELD.
IN MASSACHUSETTS...
BERKSHIRE.
IN EAST CENTRAL NEW YORK...
ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...MONTGOMERY...RENSSELAER
...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.
IN VERMONT...
BENNINGTON AND WINDHAM.
NYZ032-033-038-251100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
1054 AM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD APPROACHING COLD FRONT
TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...WITH
THE ACTIVITY DIMINISHING IN COVERAGE AND INTENSITY EARLY THIS
EVENING. THE STORMS WILL TRACK EASTERLY AT AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY...THEN AGAIN SUNDAY
INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 12:04 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
104 PM EDT THU JUN 24 2010
CTZ001-013-NYZ063>066-241730-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN ULSTER NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
104 PM EDT THU JUN 24 2010
...STRONG THUNDERSTORMS IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF NEW PALTZ...
SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF TILLSON TO 28 MILES SOUTHWEST OF WALLKILL...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NEW PALTZ TO 11
MILES SOUTHWEST OF GOSHEN...AND MOVING EAST AT 60 MPH.
THUNDERSTORMS WILL BE NEAR...
STAATSBURG...HYDE PARK AND HIGHLAND BY 110 PM EDT
WAPPINGERS FALLS...RED OAKS MILL...POUGHKEEPSIE AND MARLBORO BY 115
PM EDT
STANFORDVILLE...PLEASANT VALLEY AND MYERS CORNER BY 120 PM EDT
SNYDER
Special weather statement, Jun 24, 12:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
120 PM EDT THU JUN 24 2010
NYZ040-047>052-241745-
WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
MONTGOMERY NY-
120 PM EDT THU JUN 24 2010
...A STRONG THUNDERSTORM IN
NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...LATHAM...COLONIE...
SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CLIFTON PARK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF CENTRAL BRIDGE...OR
ABOUT 6 MILES NORTH OF COBLESKILL...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
DELANSON BY 130 PM EDT
DUANESBURG BY 135 PM EDT
ALTAMONT AND 6 MILES SOUTH OF ROTTERDAM JUNCTION BY 140 PM EDT
ROTTERDAM...SCHENECTADY...SCOTIA AND NISKAYUNA BY 145 PM EDT
SNYDER
Thunderstorm Wind, Dutchess
- When
- June 24, 12:25 PM EST
- Where
- Dutchess County, 1.48 mi SSW of Brinckerhoff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.530, -73.890
Several trees and power lines were reported down in Fishkill due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- June 24, 12:25 PM EST
- Where
- Dutchess County, 1.2 mi SSE of Staatsburg Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.815, -73.869
Numerous trees and poles were reported down in the Quaker Estates area of Hyde Park due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- June 24, 12:33 PM EST
- Where
- Dutchess County, 2.18 mi NNE of Pleasant Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.759, -73.813
Trees were reported down in Pleasant Valley due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- June 24, 12:38 PM EST
- Where
- Dutchess County, 0.42 mi WNW of Hope Farm
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.733, -73.677
Trees were reported down in the Town of Washington and in the Town of Union Vale due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- June 24, 12:40 PM EST
- Where
- Dutchess County, 0.69 mi S of Haviland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.740, -73.582
Trees were reported down in the Town of Dover due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230345, 230349, 230351, 230354, 230355.